Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1974, Volume 42, Issue 4

The Topology of Pareto-Optimal Regions with Public Goods<643:TTOPRW>2.0.CO;2-#
p. 643-666

Milton C. Weinstein, Richard J. Zeckhauser

This analysis generalizes the concept of a private-goods contract curve to an economy with public goods. It provides a derivation of the properties of the set of Pareto-optimal points in n-space. The paper concentrates on situations where the taxation system for financing the public goods is externally imposed; the efficiency goal is thus "mechanism-constrained Pareto optimality." The results of the main analysis are applied to assess performance of several group decision procedures.

Log In To View Full Content